MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CEA; CARCINOEMBRYONIC ANTIGEN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CEA; CARCINOEMBRYONIC ANTIGEN TEST SYSTEM
Catalog Number 07027079190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned high results from 2 samples from 1 patient not corresponding to the clinical picture when tested for elecsys cea (cea) on a cobas e 801 analytical unit.Sample 1 result from the e801 unit was 19.8 ng/ml (normal reference range 0 ¿ 5 ng/ml).The sample was repeated on the same unit with a result of 20.7 ng/ml.The sample was repeated on a different e801 module with a result of 20 ng/ml.The result from the siemens method was 3.53 ng/ml (normal reference range 0 ¿ 10 ng/ml).On 28-jul-2022 sample 2 result from the e801 unit was 20.3 ng/ml (normal reference range 0 ¿ 5 ng/ml).The sample was repeated on a different e801 module with a result of 20.8 ng/ml.The result from the siemens method was 3.75 ng/ml (normal reference range 0 ¿ 10 ng/ml).The questionable results were reported outside of the laboratory.The patient had been treated after radical resection of esophageal squamous cell carcinoma with albumin paclitaxel and sintilimab for 4 cycles of treatment then sintilimab for 16 cycles of treatment.Based on the treatment received, the doctor thought the cea results should be within the normal range.The e801 unit serial number was (b)(4).The serial number for the other e801 module was not provided.
 
Additional Manufacturer Narrative
The samples were requested for investigation.
 
Additional Manufacturer Narrative
Section d4, lot number was updated.
 
Additional Manufacturer Narrative
Section d4, expiration date was updated.Qc results do not indicate an issue.Sample material was received for investigation and was tested on an e801 module with cea reagent lot: 607340.The customer's results were reproducible.The repeat results at the investigation site were 19.7 ng/ml and 20.2 ng/ml.The sample material underwent polyethylene glycol (peg) precipitation testing.The results from the investigation do not indicate an interference.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15293886
Report Number1823260-2022-02556
Device Sequence Number17701558
Product Code DHX
UDI-Device Identifier04015630939664
UDI-Public04015630939664
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number07027079190
Device Lot Number607340
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer08/29/2022
09/28/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/19/2022
10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient SexMale